Alert archive / Iowa / Tornado Warnings in 2010

Tornado Warning 16, NWS Des Moines, IA

June 17, 2010Kossuth County, Palo Alto County, Iowa

NWS Des Moines, IA issued this tornado warning at Jun 17, 2010, 4:30 PM CDT for Kossuth County, Palo Alto County, Iowa. It was in force for 30 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 4:30 PM CDT (21:30 UTC)
Expired
Jun 17, 2010, 5:00 PM CDT
In force
30 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Kossuth County, IA, Palo Alto County, IA

The radar

The Des Moines radar (KDMX), 179 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 4:45 PM CDTHAIL 1.256 W Bancroft, IA
Jun 17, 4:55 PM CDTFUNNEL CLOUD5 W Bancroft, IAFROM KGAN
Jun 17, 4:57 PM CDTFUNNEL CLOUD2 Ese Armstrong, IAFUNNEL CLOUD UNDER WELL DEFINED WALL CLOUD.
Jun 17, 4:58 PM CDTFUNNEL CLOUD2 N Lone Rock, IA
Jun 17, 4:58 PM CDTFUNNEL CLOUD2 Sw Bancroft, IAABOUT HALF WAY TO GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:54 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WFUS53 KDMX 172130
TORDMX
IAC109-147-172200-
/O.NEW.KDMX.TO.W.0016.100617T2130Z-100617T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
430 PM CDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN PALO ALTO COUNTY IN NORTHWEST IOWA...

* UNTIL 500 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS IS A 
SEPERATE STORM FROM THE INITIAL TORNADO WARNING. THIS DANGEROUS   
STORM WAS LOCATED 11 MILES WEST OF ALGONA...OR 36 MILES EAST OF   
SPENCER...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BANCROFT...FENTON...LONE ROCK...BURT AND TITONKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. IMMEDIATELY SEEK SHELTER IN A
BASEMENT...OR IN AN INTERIOR ROOM OF A REINFORCED BUILDING. SATY AWAY
FROM WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

&&

LAT...LON 4341 9444 4323 9400 4305 9439 4311 9452
      4325 9448 4325 9446 4335 9446
TIME...MOT...LOC 2130Z 216DEG 34KT 4316 9439

$$

SMALL
2 follow-up statements
405 
WWUS53 KDMX 172139
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
439 PM CDT THU JUN 17 2010

IAC147-172149-
/O.CAN.KDMX.TO.W.0016.000000T0000Z-100617T2200Z/
PALO ALTO IA-
439 PM CDT THU JUN 17 2010

...THE TORNADO WARNING FOR NORTHEASTERN PALO ALTO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4323 9400 4305 9439 4308 9446 4330 9446
      4331 9445 4337 9445 4341 9444
TIME...MOT...LOC 2139Z 218DEG 41KT 4324 9430

$$

IAC109-172200-
/O.CON.KDMX.TO.W.0016.000000T0000Z-100617T2200Z/
KOSSUTH IA-
439 PM CDT THU JUN 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL KOSSUTH COUNTY
UNTIL 500 PM CDT...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 9 MILES SOUTHWEST OF BANCROFT...OR 41 MILES EAST OF
SPENCER...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BANCROFT AND TITONKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

&&

LAT...LON 4323 9400 4305 9439 4308 9446 4330 9446
      4331 9445 4337 9445 4341 9444
TIME...MOT...LOC 2139Z 218DEG 41KT 4324 9430

$$

SMALL
625 
WWUS53 KDMX 172151
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
451 PM CDT THU JUN 17 2010

IAC109-172200-
/O.CON.KDMX.TO.W.0016.000000T0000Z-100617T2200Z/
KOSSUTH IA-
451 PM CDT THU JUN 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL KOSSUTH COUNTY
UNTIL 500 PM CDT...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHWEST OF BANCROFT...OR 43 MILES EAST OF
SPIRIT LAKE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BANCROFT AND TITONKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

IN ADDITION TO THE TORNADO...THIS STORM IS ALSO EXPECTED TO PRODUCE 
QUARTER SIZE HAIL AND WIDESPREAD DESTRUCTIVE WINDS.

&&

LAT...LON 4323 9400 4311 9426 4320 9446 4330 9446
      4331 9445 4337 9445 4341 9444
TIME...MOT...LOC 2151Z 212DEG 39KT 4327 9426

$$

SMALL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 3:15 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 17, 3:15 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CDT THU JUN 17 2010

.SHORT TERM /TONIGHT/...
STRONG SOUTHERLY FLOW WITH ABUNDANT MOISTURE
CONTINUES TO SURGE INTO THE STATE THIS AFTERNOON AHEAD OF STRONG
SHORTWAVE AND ASSOCIATED COLD FRONT EJECTING ACROSS THE CENTRAL TO
NORTHERN PLAINS. SEVERAL CONCERNS RELATED TO SEVERE WEATHER AND
HYDROLOGY LATE THIS AFTERNOON AND THIS EVENING. MODELS IN VERY GOOD
AGREEMENT THROUGH FRIDAY MORNING...WITH THE NAM A LITTLE MORE
AGGRESSIVE WITH THE QPF...BUT OVERALL WENT WITH THE A BLEND OF
GFS/NAM/SREF.

INITIATION EXPECTED BETWEEN 21 TO 00Z ACROSS NORTHWEST IOWA WITH A
PRE-FRONTAL TROUGH OR POSSIBLY WEAK DRY LINE SURGING INTO EASTERN
SOUTH DAKOTA AND NORTHEAST NEBRASKA.  SURFACE DEW POINTS RANGE IN
THE LOWER TO MIDDLE 70S OVER THE WESTERN HALF OF THE STATE. UNCAPPED
LARGE AREA OF MUCAPE VALUES RANGING FROM 1500 TO NEAR OVER 4000
J/KG...WITH 0-3 KM CAPE RANGING 50-200 J/KG ACCORDING TO THE SREF.
IMPRESSIVE SHEAR VALUES...0-6KM BULK SHEAR 30-45KTS...0-1KM SHEAR
RANGING AROUND 25 KTS. THIS COMBINED WITH HIGH HELICITY VALUES AND
LCL HEIGHTS AROUND 2000 FEET WILL LEAD TO THE POTENTIAL FOR TORNADIC
SUPERCELLS WITH INITIAL DEVELOPMENT LATE THIS AFTERNOON INTO THE
EARLY EVENING.

LATER TONIGHT...WITH LLJ DEVELOPING AND COLD FRONT ENTERING THE
WESTERN PORTION OF THE STATE...EXPECTING MERGING INTO MORE OF A
LINEAR STORM TYPE. CORFIDI VECTORS HAVE STORMS DEVELOPING SOUTH AND
EAST...AND STORM MOTION VECTORS COINCIDE WITH THE SOUTHEAST
MOVEMENT. EXPECTING DAMAGING WINDS TO BE THE MAIN THREAT LATER THIS
EVENING INTO THE OVERNIGHT HOURS AS MCS MAINTENANCE PROBABILITY OVER
80 PERCENT BY TONIGHT. PW RANGE IN THE 1 TO 2 INCHES
TONIGHT...ESPECIALLY ACROSS THE SOUTH WHERE THINKING THE MCS WILL
PROPAGATE ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA. WITH
3HR-FFG RANGING UNDER 2INCHES OVER MUCH OF THE SOUTHERN HALF OF THE
CWA...ISSUED FFA THROUGH 12Z FRIDAY AS IT WILL NOT TAKE MUCH TO GET
SOME FLOODING ISSUES OVER THE SOUTH.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
VERY ACTIVE PATTERN THROUGHOUT DAYS 2-7.  STRONG UPPER TROUGH MOVING
ENE INTO SRN CANADA TONIGHT AND FRIDAY PUSHING SYNOPTIC FRONTAL
BOUNDARY INTO NRN PLAINS AND ACROSS IA.  UPPER PATTERN BECOMES
ALMOST ZONAL LATE THIS WEEKEND OVER THE UPPER MIDWEST NORTH OF LARGE
UPPER RIDGE OVER THE SOUTHERN CONUS. ATMOSPHERE SHOULD RECOVER
QUICKLY ON FRIDAY IN THE WAKE OF TONIGHT/S THUNDERSTORMS SETTING UP
ANOTHER ROUND OF STORMS FOR FRIDAY AND FRIDAY NIGHT.  IF THE FRONT
PUSHES SOUTH OF IA FRIDAY NIGHT INTO SATURDAY...THERE MIGHT BE A
18-24 HOUR BREAK IN THE PRECIPITATION.  MOISTURE AND THE BOUNDARY
RETURN SATURDAY NIGHT AND SUNDAY.  SEE NO REASON WHY A MCS WILL NOT
DEVELOP NEAR WRN IA OR POINTS WEST SATURDAY AFTERNOON AND EVENING
AND THEN MOVE EAST ACROSS IA LATE SATURDAY NIGHT AND SUNDAY.  AFTER
THAT...OVERALL PATTERN REMAINS THE SAME BUT THE DETAILS BECOME
INCREASINGLY DIFFICULT DUE TO ALL OF THE CONVECTION.  FORECASTED
PERSISTENCE WITH SLIGHTLY HIGHER PCPN PROBABILITIES AT NIGHT VS
DAY.  TEMPERATURES NOT A HUGE CONCERN. WENT A LITTLE COOLER SATURDAY
AND SUNDAY.  SATURDAY SINCE IA SHOULD BE NORTH OF THE FRONT AND
SUNDAY DUE TO CLOUDS AND PCPN.

WILL ISSUE ESF FOR ALL OF THE FORECAST RAIN AND POTENTIAL
FLOOD/FLASH FLOOD ISSUES.

&&

.AVIATION...
17/18Z...SIGNIFICANT WEATHER ANTICIPATED LATE THIS AFTERNOON INTO
TONIGHT AHEAD OF A STRONG SHORTWAVE AND SURFACE LOW PRESSURE SYSTEM.
REAL CONCERN FOR STRONG THUNDERSTORMS AFFECTING ALL TAF SITES AS
EARLY AS 21Z THIS AFTERNOON ACROSS THE NORTH AND RAPIDLY REDUCING
CONDITIONS TO IFR/MVFR WITHIN THE STRONGEST STORMS. 15Z HRRR AND 12Z
4KM WRF HAVE STORMS DEVELOPING PAST 20Z NEAR FOD/MCW AREAS.
MENTIONED THE HEAVY TSTM AND STRONG WINDS WITH TEMPO GROUP FOR FOD
AS MORE CONFIDENT IN TIMING OF DEVELOPMENT THAN WITH MCW/ALO. MVFR
CIGS/VIS CONDITIONS CONTINUE OVERNIGHT ACROSS DSM/OTM WITH MCS
DRIFTING SOUTHWARD LATE THIS EVENING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-
DAVIS-DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-
POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...KLP
LONG TERM...JAJ
AVIATION...KLP
Hazardous weather outlook, Jun 17, 9:30 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
930 AM CDT THU JUN 17 2010

IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-092-
181430-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-TAYLOR-
930 AM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND
EVENING...ESPECIALLY OVER NORTHWEST IOWA. SEVERE THUNDERSTORMS ARE QUITE
LIKELY FROM LATE AFTERNOON THROUGH THE EVENING WITH LARGE HAIL AND
HIGH WINDS POSSIBLE. TORNADOES MAY ALSO OCCUR THROUGH EARLY
EVENING. BEFORE THAT TIME...ISOLATED NON-SEVERE THUNDERSTORMS
MAY MOVE THROUGH THE AREA.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. A FEW
OF THE STORMS MAY BE SEVERE...HOWEVER THE GREATEST THREAT IS FOR
HEAVY RAINFALL. HEAVIEST RAINFALL IS MOST LIKELY BETWEEN SATURDAY
NIGHT AND TUESDAY MORNING...WHEN SEVERAL INCHES MAY FALL IN SOME AREAS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY BETWEEN 400 PM AND MIDNIGHT. AN
EMERGENCY MANAGEMENT CONFERENCE CALL WILL BE HELD AT 100 PM THIS
AFTERNOON TO DISCUSS THE SEVERE WEATHER POTENTIAL.

IAZ006-007-016-017-025>028-036>039-047>050-059>062-072>075-082>086-
093>097-181430-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS-
POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
930 AM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SEVERE WEATHER IS POSSIBLE THIS EVENING INTO THE
OVERNIGHT HOURS. SEVERE THUNDERSTORMS ARE QUITE LIKELY THIS
EVENING INTO THE EARLY MORNING HOURS WITH LARGE HAIL AND HIGH
WINDS POSSIBLE. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
MIDNIGHT. SCATTERED NON-SEVERE THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS
MORNING.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. A FEW
OF THE STORMS MAY BE SEVERE...HOWEVER THE GREATEST THREAT IS FOR
HEAVY RAINFALL. HEAVIEST RAINFALL IS MOST LIKELY BETWEEN SATURDAY
NIGHT AND TUESDAY MORNING...WHEN SEVERAL INCHES MAY FALL IN SOME AREAS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING AND TONIGHT.
AN EMERGENCY MANAGEMENT CONFERENCE CALL WILL BE HELD AT 100 PM
THIS AFTERNOON TO DISCUSS THE SEVERE WEATHER POTENTIAL.

JUNGBLUTH

In the hours before

Special weather statement, Jun 17, 3:48 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT THU JUN 17 2010

IAZ004-005-015-023-024-172200-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT
348 PM CDT THU JUN 17 2010

THUNDERSTORMS ACTIVITY WILL CONTINUE TO DEVELOP OVER THE NEXT 1 TO
2 HOURS...WITH THE POTENTIAL FOR SEVERE WEATHER. MAIN THREATS WILL
BE LARGE HAIL...DAMAGING WINDS...AND EVEN ISOLATED TORNADOES AT
TIMES. DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN
WILL ALSO ACCOMPANY THESE STORMS.

KLP
Local storm report, Jun 17, 4:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             2 ENE RINGSTED          43.31N 94.46W
06/17/2010  E0.88 INCH       EMMET              IA   TRAINED SPOTTER

&&

BEERENDS
Special weather statement, Jun 17, 4:18 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
418 PM CDT THU JUN 17 2010

IAZ004-005-172145-
EMMET-KOSSUTH-
418 PM CDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL KOSSUTH COUNTY...MOVING
NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SWEA CITY...          LEDYARD...            LAKOTA...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:20 AM CDTRiver Flood WarningDMXPolk24 days
Jun 17, 2:50 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more13 hr
Jun 17, 4:20 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth40 min
Jun 17, 4:24 PM CDTTornado WarningDMXKossuth36 min
Jun 17, 4:58 PM CDTTornado WarningDMXKossuth, Winnebago47 min
Jun 17, 5:47 PM CDTTornado WarningDMXKossuth, Winnebago28 min
Jun 17, 6:51 PM CDTTornado WarningDMXKossuth11 min

Nearby

Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.